Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Riverton, WY

July 27, 2009Johnson County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 27, 2009, 2:46 PM MDT for Johnson County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2009, 2:46 PM MDT (20:46 UTC)
Expired
Jul 27, 2009, 3:08 PM MDT
In force
22 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 200 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
2142 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 272046
SVRRIW
WYC019-272145-
/O.NEW.KRIW.SV.W.0049.090727T2046Z-090727T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 345 PM MDT

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUSSEX...OR 22 MILES EAST OF KAYCEE...AND MOVING SOUTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STATE HWY 192 MILE MARKER 30 AND LINCH BY 305 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4351 10603 4352 10615 4374 10638 4386 10619
      4373 10601
TIME...MOT...LOC 2046Z 318DEG 17KT 4373 10620

$$

LIPSON
1 follow-up statement
000 
WWUS55 KRIW 272108
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MDT MON JUL 27 2009

WYC019-272118-
/O.CAN.KRIW.SV.W.0049.000000T0000Z-090727T2145Z/
JOHNSON WY-
308 PM MDT MON JUL 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4351 10603 4352 10615 4374 10638 4386 10619
      4373 10601
TIME...MOT...LOC 2108Z 318DEG 17KT 4365 10610

$$

LIPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:20 PM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 27, 1:20 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
120 PM MDT MON JUL 27 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY
STORMS FIRING AROUND AND IN ADVANCE OF THE CLOSED CIRCULATION
NEARING WEST YELLOWSTONE ATTM. DYNAMICS OF THE LOW WILL CONTINUE
TO INCREASE INTO THE EVENING HOURS AS IT SLOWLY MOVES SE ACROSS
THE AREA. POTENTIAL FOR SEVERE THUNDERSTORMS WILL EXIST WELL INTO
THE EVENING...ESPECIALLY IN OUR CENTRAL ZONES EAST OF THE DIVIDE.
PRESSURE GRADIENT WILL CONTINUE TO INCREASE WITH LOWERING
PRESSURES IN THE NRN GREAT BASIN AND AHEAD OF THE SYSTEM IN
CENTRAL WYOMING. ASSOCIATED FRONTAL PUSH WILL MOVE SOUTH INTO THE
EVENING HOURS WITH SATURATED AIRMASS EXPECTED BY MORNING AS LOW
CLOUDS AND AT LEAST SCATTERED SHOWERS...ISOLATED THUNDERSTORMS
LINGER INTO THE MORNING HOURS. BUMPED UP POPS IN THE CENTRAL ZONES
OVERNIGHT AND INTO TUESDAY WITH MOIST NORTHEAST FLOW. NEXT SHORTWAVE
MOVES QUICKLY SOUTH INTO MONTANA TUESDAY...CLIPPING OUR NERN ZONES
BY TUESDAY EVENING WITH A ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS. INCREASING UPSLOPE WILL DEVELOP EAST OF THE DIVIDE
BEHIND THIS SYSTEM WITH A COOL TO COLD UPSLOPE DAY EXPECTED EAST
OF THE DIVIDE ALONG WITH AREAS OF LIGHT RAIN OR DRIZZLE...
ESPECIALLY NEAR AND IN THE MTNS. TEMPERATURES WILL BE ON THE
DOWNTREND THROUGH WEDNESDAY WITH WEDNESDAY EXPECTED TO BE THE
COLDEST DAY. HIGHS WILL LIKELY STRUGGLE THROUGH THE 50S EAST OF
THE DIVIDE WEDNESDAY WITH SOME AREAS NOT MAKING IT...ESPECIALLY
WHERE LIGHT RAIN CONTINUES OFF AND ON. HAVE CONTINUED THE TREND OF
LOWERING MAX TEMPS ON WEDNESDAY WITH COOLER TEMPS STILL POSSIBLE.
SNOW LEVEL WILL GRADUALLY LOWER TUESDAY NIGHT AND WEDNESDAY TO
AROUND 9000 FEET IN THE WIND RIVER MTNS AND NEAR 7500 FEET IN THE
BIG HORNS AND NRN ABSAROKAS. COOL...CYCLONIC NNW FLOW CONTINUES
ON THURSDAY WITH SOME AFTERNOON SHOWERS OR ISOLATED STORMS POSSIBLE.
THE GFS SHOWS ANOTHER SHORTWAVE MOVING THROUGH WITH THE NAM DOES
NOT. BOTH ARE RATHER LIMITED WITH THEIR MOISTURE AND SHOW NO
CONVECTION FORMING. WILL LEAVE THE 20-30 POPS IN...ESPECIALLY FOR
THE FAVORED NW FLOW AREAS.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
MAIN TREND OF GLOBAL MODELS IN THIS PERIOD IS TO SLOW DOWN OVERALL
PROGRESSION OF HIGHLY AMPLIFIED PATTERN OVER NORTH AMERICA...UPPER
RIDGE ALONG WEST COAST AND DEEP TROUGH OVER CENTRAL/EASTERN U.S.
WYOMING TO REMAIN IN N-NW FLOW THROUGH THE PERIOD WITH MAIN
FORECAST PROBLEM IN TIMING OF INDIVIDUAL SHORTWAVE CLIPPERS AND
ASSOCIATED FRONTS...OF WHICH OPS GFS AND ECMWF HAVE BEEN SHOWING
POOR RUN-TO-RUN CONSISTENCY. MAIN CHANGES TO FORECAST TONIGHT HAS
BEEN TO SLOW DOWN WARMING TREND OVER WEEKEND...KEEPING
TEMPERATURES 5-10F BELOW NORMAL ACROSS THE CENTRAL AND EAST.

ON THURSDAY AND FRIDAY UPPER FLOW BACKS BETWEEN WEDNESDAYS SYSTEM
AND UPSTREAM CLIPPER DIVING SOUTH ACROSS CENTRAL CANADA.
INSTABILITY WILL BE BEST ALONG OLD FRONTAL BOUNDARY ALONG THE
CONTINENTAL DIVIDE WITH STORMS TRACKING SSE ALONG FRONTAL
BOUNDARY.

OVER THE WEEKEND...ECMWF AND GFS SHOW INCREASING SPREAD IN BOTH
THE NORTHERN STREAM CLIPPER SYSTEMS AND UPPER LOW OFF OF THE WEST
COAST UNDERCUTTING RIDGE. FOR WEST AND CENTRAL WYOMING...FORECAST
KEEPS MEAN FRONTAL BOUNDARY AGAINST EAST SLOPES OF THE DIVIDE WITH
BEST CHANCES OF THUNDERSTORMS ALONG THE FRONT...NEAR OR SLIGHTLY
ABOVE NORMAL TEMPERATURES WEST OF THE DIVIDE AND BELOW NORMAL
TEMPERATURES EAST OF THE DIVIDE WITH GFS POSSIBLY TOO STRONG WITH
INDIVIDUAL FRONTS AND ECMWF ON WARM SIDE.

FOR EARLY NEXT WEEK...EXPECT MODELS TO CONTINUE TO TREND SLOWER
WITH PROGRESSION OF THIS HIGH AMPLITUDE BLOCKING PATTERN WITH
TEMPERATURES EAST OF THE DIVIDE EXPECTED TO REMAIN AT LEAST
SLIGHTLY BELOW NORMAL WITH LATE DAY CONVECTION FAVORABLE ALONG
EAST SLOPES OF DIVIDE AND FAVORED AREAS IN NW FLOW.

&&

.AVIATION...
STRONG UPPER LEVEL LOW PRESSURE WILL MOVE ACROSS THE REGION
TONIGHT...AS A SURFACE COLD FRONT MOVES INTO SOUTHERN WYOMING THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WEST OF THE DIVIDE WILL
PRODUCE LOCALIZED MVFR CONDITIONS THROUGH AROUND 03Z. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR
CONDITIONS EAST OF THE DIVIDE THROUGH 06Z. STRONG TO SEVERE WIND
GUSTS AND LARGE HAIL WILL BE POSSIBLE IN THUNDERSTORMS THIS EVENING
ACROSS THE ENTIRE REGION. WINDS TONIGHT ARE EXPECTED TO BE GENERALLY
LESS THAN 12 KT...EXCEPT ACROSS SOUTHERN WYOMING...WHERE NORTHEAST
TO EAST WINDS COULD GUSTS TO AROUND 20 KT. SURFACE HIGH PRESSURE
WILL MOVE ACROSS WYOMING TUESDAY WITH LIGHT WINDS. RESIDUAL MOISTURE
AND WEAK INSTABILITY IN WESTERN WYOMING COULD PRODUCE ISOLATED
SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING.

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA INTO THE EVENING
HOURS. SOME OF THESE STORMS WILL BE QUITE STRONG TO EVEN SEVERE.
THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL BE EAST OF THE DIVIDE.
A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THE NEXT COUPLE DAYS...ESPECIALLY ACROSS THE NORTH...CENTRAL AND
EASTERN SECTIONS. THE SOUTHWEST WILL BE THE DRIEST DURING THIS PERIOD.
TEMPERATURES WILL BE ON THE DOWNTREND THROUGH MIDWEEK WITH INCREASING
MINIMUM RELATIVE HUMIDITIES.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...AEM
AVIATION...SMITH
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 27, 5:00 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON JUL 27 2009

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE NORTH TO SOUTH ACROSS WYOMING TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH
AND CENTRAL...WITH MORE ISOLATED TO SCATTERED ACTIVITY OVER THE
SOUTH AND FAR WEST.  HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING
AND WIND GUSTS TO 50 MPH ARE LIKELY.  A FEW STRONG THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
MUCH OF THE WEEK.  SNOW LEVELS WILL DROP TO NEAR 9000 FEET ACROSS THE
NORTHERN MOUNTAINS BEHIND A COLD FRONT TUESDAY NIGHT AND WEDNESDAY
WITH A FEW INCHES OF SNOW POSSIBLE OVER THE BIG HORN...ABSAROKA AND
WIND RIVER RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HAIL AND WIND GUSTS IN EXCESS OF 40 MPH
FROM THUNDERSTORMS TODAY AND TONIGHT. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, Jul 27, 1:45 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
145 PM MDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             7 NE POINT OF ROCKS     41.75N 108.68W
07/27/2009  E0.75 INCH       SWEETWATER         WY   PUBLIC

            HAIL AT LEAST PENNY SIZED FELL BETWEEN 1325 AND 1335L.
            SOME HAIL STONES MAY HAVE BEEN UP TO AN INCH BUT THEY
            WERE NOT MEASURED.

&&

SKRBAC
Special weather statement, Jul 27, 2:01 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT MON JUL 27 2009

WYZ011-272045-
SOUTHEAST JOHNSON COUNTY-
201 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 245 PM
MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT RENO HISTORICAL
SITE...OR 18 MILES NORTHEAST OF KAYCEE...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR FORT RENO HISTORICAL SITE BY 225 PM MDT.
  6 MILES NORTHEAST OF SUSSEX BY 230 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4353 10613 4390 10657 4403 10640 4378 10601
      4361 10602
TIME...MOT...LOC 2001Z 315DEG 22KT 4390 10639

LIPSON
Special weather statement, Jul 27, 2:11 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MDT MON JUL 27 2009

WYZ017>019-272100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-WIND RIVER
BASIN-
211 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 300 PM
MDT...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 135 MILE MARKER 20...OR 23 MILES
NORTHWEST OF JEFFREY CITY...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN FREMONT COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 135 MILE MARKER 20 AND SAND DRAW...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4271 10767 4248 10778 4266 10833 4283 10825
TIME...MOT...LOC 2011Z 289DEG 18KT 4271 10818

SMITH
Special weather statement, Jul 27, 2:41 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
241 PM MDT MON JUL 27 2009

WYZ012-013-015-272130-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS
EAST-
241 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR TETON COUNTY UNTIL 330 PM MDT...

AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUFFALO VALLEY RANCH...OR 7 MILES SOUTHEAST
OF MORAN JUNCTION...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE
WITH THIS STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH
THIS STORM.

RESIDENTS IN EASTERN TETON COUNTY...INCLUDING THE LOCATIONS OF
BUFFALO VALLEY RANCH...U.S. HWY 287/26 MILE MARKER 10...U.S. HWY
287/26 MILE MARKER 20 AND TOGWOTEE PASS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4391 11006 4361 11005 4370 11053 4388 11051
TIME...MOT...LOC 2041Z 274DEG 16KT 4378 11039

C. BAKER
Special weather statement, Jul 27, 2:45 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
245 PM MDT MON JUL 27 2009

WYZ005-007-272130-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
245 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT AND HOT SPRINGS COUNTIES
UNTIL 330 PM MDT...

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTHWEST OF HWY JCT
170 AND 120...OR 10 MILES WEST OF THERMOPOLIS...MOVING EAST AT 25
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN CENTRAL HOT SPRINGS AND NORTHEASTERN FREMONT COUNTIES...
INCLUDING THE LOCATIONS OF HWY JCT 170 AND 120...U.S. HWY 20/789 MILE
MARKER 130 AND THERMOPOLIS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4371 10783 4347 10788 4357 10855 4374 10851
TIME...MOT...LOC 2045Z 278DEG 22KT 4364 10840

SKRBAC
Special weather statement, Jul 27, 2:46 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT MON JUL 27 2009

WYZ030-272130-
EAST SWEETWATER COUNTY-
246 PM MDT MON JUL 27 2009

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 330 PM
MDT...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF TABLE ROCK...OR 30 MILES
SOUTHWEST OF WAMSUTTER...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN SWEETWATER COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4143 10857 4166 10799 4154 10792 4141 10793
      4127 10847
TIME...MOT...LOC 2046Z 246DEG 22KT 4139 10841

SMITH

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:09 PM MDTSpecial Weather StatementRIW51 min
Jul 26, 6:53 PM MDTSpecial Weather StatementRIWJohnson52 min
Jul 26, 6:59 PM MDTSpecial Weather StatementRIWTeton61 min
Jul 26, 7:08 PM MDTSpecial Weather StatementRIWTeton52 min
Jul 26, 8:15 PM MDTSpecial Weather StatementRIWFremont60 min
Jul 26, 9:09 PM MDTSpecial Weather StatementRIWFremont81 min
Jul 26, 9:43 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 26, 10:04 PM MDTSpecial Weather StatementRIWFremont71 min
Jul 27, 12:10 AM MDTSpecial Weather StatementRIWNatrona95 min
Jul 27, 12:42 PM MDTSpecial Weather StatementRIWTeton63 min
Jul 27, 12:51 PM MDTSpecial Weather StatementRIWSublette39 min
Jul 27, 1:06 PM MDTSpecial Weather StatementRIWSweetwater39 min
Jul 27, 1:22 PM MDTSpecial Weather StatementRIWJohnson38 min
Jul 27, 1:26 PM MDTSevere Thunderstorm WarningRIWSweetwater64 min
Jul 27, 1:35 PM MDTSpecial Weather StatementRIWTeton40 min
Jul 27, 2:01 PM MDTSpecial Weather StatementRIWJohnson44 min
Jul 27, 2:11 PM MDTSpecial Weather StatementRIW49 min
Jul 27, 2:19 PM MDTTornado WarningRIWFremont41 min
Jul 27, 2:41 PM MDTSpecial Weather StatementRIWTeton49 min
Jul 27, 2:45 PM MDTSpecial Weather StatementRIWHot Springs45 min
Jul 27, 2:46 PM MDTSpecial Weather StatementRIW44 min
Jul 27, 2:50 PM MDTSpecial Weather StatementRIW40 min
Jul 27, 2:59 PM MDTSevere Thunderstorm WarningRIWFremont, Sweetwater61 min
Jul 27, 3:02 PM MDTSpecial Weather StatementRIWNatrona43 min
Jul 27, 3:09 PM MDTSpecial Weather StatementRIWWashakie51 min
Jul 27, 3:26 PM MDTSpecial Weather StatementRIWBig Horn49 min
Jul 27, 3:36 PM MDTSpecial Weather StatementRIWWashakie39 min
Jul 27, 3:39 PM MDTSpecial Weather StatementRIWNatrona51 min
Jul 27, 3:48 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs, Natrona, Washakie42 min
Jul 27, 3:55 PM MDTSpecial Weather StatementRIWSweetwater80 min
Jul 27, 3:56 PM MDTAreal Flood AdvisoryRIWNatrona2 hr
Jul 27, 4:27 PM MDTSpecial Weather StatementRIW48 min
Jul 27, 4:32 PM MDTSpecial Weather StatementRIWFremont43 min
Jul 27, 4:35 PM MDTSpecial Weather StatementRIWHot Springs40 min
Jul 27, 4:40 PM MDTSpecial Weather StatementRIWSublette50 min
Jul 27, 4:46 PM MDTSpecial Weather StatementRIWJohnson89 min
Jul 27, 4:55 PM MDTSpecial Weather StatementRIWFremont50 min
Jul 27, 5:01 PM MDTSpecial Weather StatementRIWBig Horn44 min
Jul 27, 5:08 PM MDTSevere Thunderstorm WarningRIWFremont67 min
Jul 27, 5:26 PM MDTSpecial Weather StatementRIWNatrona64 min
Jul 27, 5:30 PM MDTSpecial Weather StatementRIWFremont45 min
Jul 27, 5:51 PM MDTSevere Thunderstorm WarningRIWFremont54 min
Jul 27, 5:53 PM MDTSevere Thunderstorm WarningRIWFremont37 min
Jul 27, 5:55 PM MDTSpecial Weather StatementRIWNatrona50 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.